Alert archive / Alaska / Heavy Snow Warnings in 2007

Heavy Snow Warning 2, NWS Anchorage, AK

November 14, 2007

NWS Anchorage, AK issued this heavy snow warning at Nov 14, 2007, 2:56 AM AKST. It took effect at Nov 14, 2007, 7:56 AM AKST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 2:56 AM AKST (11:56 UTC)
In effect from
Nov 14, 2007, 7:56 AM AKST
Expired
Nov 15, 2007, 4:16 AM AKST
In force
20 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 141656
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
756 AM AST WED NOV 14 2007


AKZ141-150200-
/X.NEW.PAFC.HS.W.0002.071114T1656Z-071115T1400Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
756 AM AST WED NOV 14 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM AST THURSDAY SOUTH AND 
EAST OF GLENNALLEN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HEAVY SNOW
WARNING SOUTH AND EAST OF GLENNALLEN...WHICH IS IN EFFECT UNTIL 5
AM AST THURSDAY.

HEAVY SNOW IS OCCURRING IN SOUTHERN AND EASTERN PORTIONS OF THE
COPPER RIVER BASIN. AS OF 730 AM THIS MORNING...8 INCHES OF SNOW
HAD ALREADY BEEN OBSERVED IN MCCARTHY...WITH HEAVY SNOW CONTINUING
TO FALL. SNOW WILL CONTINUE TODAY SOUTH AND EAST OF GLENNALLEN...AND
MOVE WEST TO THE REST OF THE COPPER RIVER BASIN TONIGHT. BY THE
TIME THE SNOW ENDS LATE TONIGHT...STORM TOTAL SNOW ACCUMULATIONS
OF 11 TO 22 INCHES ARE EXPECTED SOUTH AND EAST OF
GLENNALLEN...WITH 4 TO 9 INCHES ELSEWHERE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$
FOISY
5 follow-up statements
000 
WWAK41 PAFC 141705
WSWAER

URGENT - WINTER WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
804 AM AST WED NOV 14 2007


AKZ141-150230-
/X.NEW.PAFC.HS.W.0002.071114T1704Z-071115T1400Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
804 AM AST WED NOV 14 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM AST THURSDAY SOUTH AND 
EAST OF GLENNALLEN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HEAVY SNOW
WARNING SOUTH AND EAST OF GLENNALLEN...WHICH IS IN EFFECT UNTIL 5
AM AST THURSDAY.

HEAVY SNOW IS OCCURRING IN SOUTHERN AND EASTERN PORTIONS OF THE
COPPER RIVER BASIN. AS OF 730 AM THIS MORNING...8 INCHES OF SNOW
HAD ALREADY BEEN OBSERVED IN MCCARTHY...WITH HEAVY SNOW CONTINUING
TO FALL. SNOW WILL CONTINUE TODAY SOUTH AND EAST OF GLENNALLEN...AND
MOVE WEST TO THE REST OF THE COPPER RIVER BASIN TONIGHT. BY THE
TIME THE SNOW ENDS LATE TONIGHT...STORM TOTAL SNOW ACCUMULATIONS
OF 11 TO 22 INCHES ARE EXPECTED SOUTH AND EAST OF
GLENNALLEN...WITH 4 TO 9 INCHES ELSEWHERE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$
FOISY
000 
WWAK41 PAFC 141740
WSWAER

URGENT - WINTER WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
839 AM AST WED NOV 14 2007


AKZ141-150315-
/X.NEW.PAFC.HS.W.0002.071114T1739Z-071115T1400Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
839 AM AST WED NOV 14 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM AST THURSDAY SOUTH AND 
EAST OF GLENNALLEN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HEAVY SNOW
WARNING SOUTH AND EAST OF GLENNALLEN...WHICH IS IN EFFECT UNTIL 5
AM AST THURSDAY.

HEAVY SNOW IS OCCURRING IN SOUTHERN AND EASTERN PORTIONS OF THE
COPPER RIVER BASIN. AS OF 730 AM THIS MORNING...8 INCHES OF SNOW
HAD ALREADY BEEN OBSERVED IN MCCARTHY...WITH HEAVY SNOW CONTINUING
TO FALL. SNOW WILL CONTINUE TODAY SOUTH AND EAST OF GLENNALLEN...AND
MOVE WEST TO THE REST OF THE COPPER RIVER BASIN TONIGHT. BY THE
TIME THE SNOW ENDS LATE TONIGHT...STORM TOTAL SNOW ACCUMULATIONS
OF 11 TO 22 INCHES ARE EXPECTED SOUTH AND EAST OF
GLENNALLEN...WITH 4 TO 9 INCHES ELSEWHERE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$
FOISY
000 
WWAK41 PAFC 150140
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
440 PM AST WED NOV 14 2007

AKZ141-151345-
/X.CON.PAFC.HS.W.0002.000000T0000Z-071115T1400Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
440 PM AST WED NOV 14 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM AST THURSDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM AST THURSDAY. 

HEAVY SNOW HAS OCCURRED ACROSS THE SOUTHERN AND EASTERN PORTIONS
OF THE COPPER RIVER BASIN. AS OF MID AFTERNOON WEDNESDAY...15
INCHES OF NEW SNOW WAS MEASURED AT MCCARTHY. HEAVY SNOW IS EXPECTED
TO CONTINUE AT TIMES TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 20
TO 30 INCHES ARE EXPECTED OVER THE GREATER MCCARTHY AREA BY
THURSDAY MORNING. LOOK FOR 4 TO 9 INCHES ELSEWHERE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$
000 
WWAK41 PAFC 150243
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
543 PM AST WED NOV 14 2007

AKZ141-151400-
/X.CON.PAFC.HS.W.0002.000000T0000Z-071115T1400Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
543 PM AST WED NOV 14 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM AST THURSDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM AST THURSDAY. 

HEAVY SNOW HAS OCCURRED ACROSS THE SOUTHERN AND EASTERN PORTIONS
OF THE COPPER RIVER BASIN. AS OF MID AFTERNOON WEDNESDAY...
15 INCHES OF NEW SNOW WAS MEASURED AT MCCARTHY. HEAVY SNOW IS
EXPECTED TO CONTINUE AT TIMES TONIGHT. STORM TOTAL SNOW
ACCUMULATIONS OF 20 TO 30 INCHES ARE EXPECTED OVER THE GREATER
MCCARTHY AREA BY THURSDAY MORNING. LOOK FOR AN ADDITIONAL 3 TO 6
INCHES TONIGHT WITH SNOW TAPERING OFF EARLY THURSDAY MORNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$
000 
WWAK41 PAFC 151316
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
416 AM AST THU NOV 15 2007

AKZ141-151430-
/X.CAN.PAFC.HS.W.0002.000000T0000Z-071115T1400Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
416 AM AST THU NOV 15 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HEAVY
SNOW WARNING. 


$$

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this heavy snow warning went out at Nov 14, 12:00 AM AKST, 2 hours 56 minutes earlier.

Area forecast discussion, Nov 14, 12:00 AM AKST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST WED NOV 14 2007

.MODEL DISCUSSION...
GFS PERFORMING WELL AND SHOWING A DECENT DEGREE OF CONSISTENCY AND
WAS PREFERRED FOR THE FORECAST PACKAGE. NAM ACTUALLY DOING QUITE
WELL WITH SMALL SCALE DETAILS IN THE SHORT TERM AND THIS BOLSTERS
SOME CONFIDENCE FOR AVIATION FORECASTS AND PRECIPITATION ISSUES.

.ANALYSIS AND UPPER LEVELS...
NICE CONSOLIDATION OF ARCTIC AND SUB-TROPICAL JETS OVER THE
NORTHWESTERN GULF THIS MORNING. MAIN UPPER LOW OVER BRISTOL BAY WITH
THE POLAR JET SLIDING OFF OF SIBERIA INTO THE CYCLONIC FLOW CREATING
COPIOUS SHOWERS OVER THE EASTERN BERING SEA...THE NORTHWEST GULF
COAST...AND MOST OF WESTERN AND SOUTH CENTRAL ALASKA. SUB-TROPICAL
JET IS NOW BEING PULLED NORTHEASTWARD INTO THE YAKUTAT AREA.

.SHORT TERM FORECAST...
MORE SHOWERY WEATHER WILL CONTINUE FOR THE NEXT FEW DAYS AS THE
BRISTOL BAY LOW SLOWLY EDGES SOUTHEAST...ACROSS THE PANHANDLE THIS
EVENING AND INTO THE NORTHERN GULF BY THURSDAY.

THE SOUTHERN JET AND ITS ASSOCIATED MOISTURE WILL GRADUALLY BECOME A
LARGER PLAYER IN THE SOUTH CENTRAL ALASKA FORECAST THROUGH THE END
OF THE WEEK. A LOW SPINNING UP AROUND 45 NORTH LATITUDE 160 WEST
LONGITUDE CURRENTLY LOOKS DISORGANIZED ON SATELLITE IMAGES...BUT
WHEN THIS LOW BEGINS TO INHALE COLD AIR FROM THE BRISTOL BAY LOW ON
THURSDAY IT WILL UNDERGO EXPLOSIVE CYCLOGENESIS AND BECOME A MAJOR
LOW OFF THE COAST OF THE PANHANDLE. THURSDAY NIGHT AND FRIDAY IT
WILL RE-CURVE ALONG THE NORTHERN GULF COAST AND SETTLE IN JUST
SOUTHEAST OF MIDDLETON ISLAND FOR THE WEEKEND.

.LONG TERM FORECAST...
DURING THE WEEKEND THE LOW IN THE GULF WILL WEAKEN AS THE POLAR JET
BECOMES DISORGANIZED AND LOSES ITS COLD TAP FROM SIBERIA.

BY MONDAY THE PATTERN WILL BE MIGRATING FROM ITS CURRENT AMPLIFIED
CONFIGURATION TO A MORE PROGRESSIVE ZONAL FLOW. THE NUMERICAL MODELS
CAN STRUGGLE WITH PATTERN CHANGES AND TYPICALLY DO NOT DO AS WELL IN
FAST ZONAL FLOW SO MORE OF A BROAD BRUSH APPROACH WAS USED FOR
LATER PERIODS IN THE FORECAST.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE WARNING 132 155 160 165 170 180.
FIRE WEATHER...NONE.

LUDWIG NOV 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 4:40 PM AKSTSmall Craft AdvisoryAFC6 hr
Nov 13, 11:00 PM AKSTGale WarningAFC60 hr
Nov 13, 11:00 PM AKSTGale WarningAFC4 days
Nov 13, 11:00 PM AKSTGale WarningAFC4 days
Nov 13, 11:00 PM AKSTSmall Craft AdvisoryAFC48 hr
Nov 14, 11:00 AM AKSTGale WarningAFC6 days
Nov 14, 11:00 AM AKSTGale WarningAFC5 days
Nov 14, 11:00 AM AKSTGale WarningAFC5 days
Nov 14, 11:00 AM AKSTSmall Craft AdvisoryAFC36 hr
Nov 14, 11:00 AM AKSTHeavy Freezing Spray WarningAFC60 hr

Nearby

Heavy Snow Warnings in Alaska, 2007Every heavy snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.